MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-450
Medical Device Problem Codes Entrapment of Device (1212); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook zimmon pancreatic stent, spsof-5-5.Initial reporter occupation: non-healthcare professional.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.Approximately 3.9 cm to 4.5 cm from the distal end, the wire guide covering accordioned.Approximately 4.6 cm to 4.7 cm from the distal end was a section of bare core wire.Approximately 4.7 cm to 5.3 cm from the distal end, the coating was stretched thin along the wire.The wire guide was bent approximately 4.1 cm to 10.9 cm and 218.8 cm to 234.5 cm from the distal end.Multiple rough surfaces are found along the length of the wire guide, more noticeably at 10.6 cm to 10.9 cm, 175.2 cm to 176.9 cm, and 213.6 cm to 214.8 cm from the distal end.Due to the condition of the returned device, it could not be determined if any sections of the coating were missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat¿ calibrated tip wire guide.The wire guide was advanced to the desired position and was ready to place the stent.The user released the stent and meanwhile withdrew the wire guide but there was slight resistance.The stent was placed in the desired position, the user tried to withdraw the wire guide, but found that they could not withdraw the whole wire guide.The user withdrew the wire guide along with the stent from the patient, found out [that] the surface of the wire guide peeled off, and was tangled with the stent.The user changed to another of the same wire guide and stent to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8343589
Report Number1037905-2019-00071
Device Sequence Number13886649
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)211106(10)W4140910
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Catalogue NumberACRO-35-450
Device Lot NumberW4140910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight60